Title: A new fractional interpolation-based smoothing scheme for variable structure control

 

Author: Jian-Xin Xu; Ya-Jun Pan

 

Addresses:
Department of Electrical and Computer Engineering, National University of Singapore, 117576, Singapore.
Department of Mechanical Engineering, Dalhousie University, P.O. Box 15000, Halifax, Nova Scotia B3H 4R2, Canada

 

Journal: Int. J. of Modelling, Identification and Control, 2012 Vol.16, No.4, pp.310 - 316

 

Abstract: A new fractional interpolation-based smoothing scheme is proposed for variable structure control. Comparing with the conventional fractional interpolation scheme, as well as other similar smoothing schemes such as the hyperbolic tangent and the exponential smoothing schemes, the new scheme achieves the designated tracking precision bound with an adequate and yet moderate gain. Comparing with the well known saturation scheme, the new scheme achieves a smoother control profile, and possesses extra flexibility in adjusting the equivalent control gain while retaining the same precision bound. Substantial comparisons are conducted to confirm the effectiveness of the proposed smoothing control scheme.

 

Keywords: variable structure control; VSC; smoothing control; fractional interpolation; chattering elimination.

 

DOI: http://dx.doi.org/10.1504/IJMIC.2012.048263

 

Available online 31 Jul 2012

 

 

Editors Full Text AccessAccess for SubscribersPurchase this articleComment on this article